Alert archive / Montana / Winter Storm Warnings in 2024

Winter Storm Warning 13, NWS Missoula, MT

December 6, 2024Flathead County, Lincoln County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Dec 6, 2024, 11:09 AM MST for Flathead County, Lincoln County, Sanders County, Montana. It took effect at Dec 7, 2024, 10:00 AM MST. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2024, 11:09 AM MST (18:09 UTC)
In effect from
Dec 7, 2024, 10:00 AM MST
Expired
Dec 7, 2024, 11:00 PM MST
In force
13 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lincoln County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 142 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 3:36 PM MSTFREEZING RAIN 01 N Thompson Falls, MTSocial media reports of freezing rain and icy secondary roads. Fir Street was a ice skating rink.
Dec 7, 10:00 PM MSTFREEZING RAIN 02 Ssw Kila, MTThey reported a gauge catch of 0.07 precipitation 24 hours ending 8 am on the 8th.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS45 KMSO 061809
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1109 AM MST Fri Dec 6 2024

MTZ001-071815-
/O.NEW.KMSO.WS.W.0013.241207T1700Z-241208T0600Z/
/O.NEW.KMSO.WW.Y.0055.241207T0900Z-241207T1700Z/
Kootenai/Cabinet Region-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM MST 
SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM 10 AM TO 11 PM MST SATURDAY...

* WHAT...For the Winter Weather Advisory starting tonight, mixed 
  precipitation expected. Likelihood of minor to moderate impacts 
  from around 1 to 3 inches of snow is 90 percent, and 3 to 6 inches 
  of snow is 40 percent. Ice accumulations around one tenth of an 
  inch. For the Winter Storm Warning starting Saturday, heavy mixed 
  precipitation expected. Likelihood of major impacts from snow and 
  ice is greater than 60 percent. Total snow accumulations up to 4 
  inches and ice accumulations around one to two tenths of an inch.

* WHERE...Highway 2 Kalispell to Libby, Highway 93 Eureka to 
  Whitefish, Highway 56 Bull Lake Road, and Highway 37 Eureka to 
  Libby.

* WHEN...For the Winter Weather Advisory, from 2 AM to 10 AM MST 
  Saturday. For the Winter Storm Warning, from 10 AM to 11 PM MST 
  Saturday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Significant ice accumulation on 
  power lines and tree limbs may cause widespread and long-lasting 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ002-071815-
/O.NEW.KMSO.WW.Y.0055.241207T0900Z-241208T1500Z/
West Glacier Region-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 45 mph near mountain passes, such as Marias Pass.

* WHERE...Bad Rock Canyon, Marias Pass, Essex, Polebridge, and 
  Highway 83 Bigfork to Swan Lake.

* WHEN...From 2 AM Saturday to 8 AM MST Sunday.

* IMPACTS...Travel could be very difficult due to ice and slick 
  roads. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ003-071815-
/O.NEW.KMSO.WW.Y.0055.241207T0900Z-241208T1500Z/
Flathead/Mission Valleys-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 20 percent. Ice 
  accumulations up to one tenth of an inch.

* WHERE...Flathead Valley, Mission Valley, Polson, and Flathead Lake.

* WHEN...From 2 AM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ004-071815-
/O.NEW.KMSO.WW.Y.0055.241207T0900Z-241208T1500Z/
Lower Clark Fork Region-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 40 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 45 mph in the mountains.

* WHERE...Highway 200 Trout Creek to Heron, Highway 200 Thompson 
  Falls to Plains, I-90 Lookout Pass to Haugan, and Evaro Hill.

* WHEN...From 2 AM Saturday to 8 AM MST Sunday.

* IMPACTS...Travel could be very difficult due to ice and slick 
  roads. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ005-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Northern Clearwater Mountains-
1009 AM PST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 7 AM PST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one to two tenths of an inch. Winds gusting 
  as high as 35 mph.

* WHERE...Elk River, Pierce, and Highway 11 Pierce to Headquarters.

* WHEN...From 5 PM Saturday to 7 AM PST Sunday.

* IMPACTS...Travel could be very difficult due to ice and slick 
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ006-MTZ006-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Southern Clearwater Mountains-Bitterroot/Sapphire Mountains-
1109 AM MST Fri Dec 6 2024 /1009 AM PST Fri Dec 6 2024/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MST /5 PM PST/ 
SATURDAY TO 8 AM MST /7 AM PST/ SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 40 mph in the mountains.

* WHERE...Elk City, Dixie, Highway 93 Sula to Lost Trail Pass, Lolo 
  Pass, and Highway 12 Lowell to Lolo Pass.

* WHEN...From 6 PM MST /5 PM PST/ Saturday to 8 AM MST /7 AM PST/ 
  Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ007-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Orofino/Grangeville Region-
1009 AM PST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 7 AM PST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 2 inches of snow 
  is 60 percent. Ice accumulations up to one tenth of an inch.

* WHERE...Greer Grade, Camas Prairie, and Grangeville and vicinity.

* WHEN...From 5 PM Saturday to 7 AM PST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ008-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Lower Hells Canyon/Salmon River Region-
1009 AM PST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 7 AM PST 
SUNDAY ABOVE 3000 FEET...

* WHAT...Mixed precipitation expected above 3000 feet. Likelihood of 
  minor to moderate impacts from around 1 to 2 inches of snow is 60 
  percent. Ice accumulations around one tenth of an inch.

* WHERE...White Bird Grade.

* WHEN...From 5 PM Saturday to 7 AM PST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ005-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Missoula/Bitterroot Valleys-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Freezing rain expected. Ice accumulations of a glaze up to 
  a tenth of an inch.

* WHERE...Bitterroot Valley and Missoula.

* WHEN...From 6 PM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ007-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Butte/Blackfoot Region-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 80 percent, and 3 to 6 inches of snow is less than 10 percent. 
  Ice accumulations around a light glaze. Winds gusting as high as 
  45 mph.  A period of intense snow showers Saturday evening could 
  lead to rapidly changing visibility.

* WHERE...Highway 12 Garrison to Elliston, Homestake Pass, 
  Georgetown Lake, MacDonald Pass, and Butte.

* WHEN...From 6 PM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ043-071815-
/O.NEW.KMSO.WW.Y.0055.241208T0100Z-241208T1500Z/
Potomac/Seeley Lake Region-
1109 AM MST Fri Dec 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 8 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Likelihood of minor to 
  moderate impacts from ice accumulations and 1 to 3 inches of snow 
  is 90 percent, and 3 to 6 inches of snow is 40 percent. Ice 
  accumulations around one tenth of an inch.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to 
  Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From 6 PM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$
1 follow-up statement
427 
WWUS45 KMSO 080236
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
736 PM MST Sat Dec 7 2024

MTZ005-080345-
/O.CAN.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Missoula/Bitterroot Valleys-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY IS CANCELLED...

Temperatures have warmed, ending the threat for freezing rain. 

$$

MTZ001-080600-
/O.CON.KMSO.WS.W.0013.000000T0000Z-241208T0600Z/
Kootenai/Cabinet Region-
736 PM MST Sat Dec 7 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy mixed precipitation. Likelihood of major impacts from 
  snow and ice is greater than 60 percent. Total snow accumulations 
  of a trace to 2 inches and ice accumulations around one to two 
  tenths of an inch.

* WHERE...Highway 93 Eureka to Whitefish, Highway 2 Kalispell to 
  Libby, Highway 56 Bull Lake Road, and Highway 37 Eureka to Libby.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Significant ice accumulation on 
  power lines and tree limbs may cause widespread and long-lasting 
  power outages. Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ005-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Northern Clearwater Mountains-
636 PM PST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one to two tenths of an inch. Winds gusting 
  as high as 35 mph.

* WHERE...Highway 11 Pierce to Headquarters, Elk River, and Pierce.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ006-MTZ006-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Southern Clearwater Mountains-Bitterroot/Sapphire Mountains-
736 PM MST Sat Dec 7 2024 /636 PM PST Sat Dec 7 2024/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /7 AM 
PST/ SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 40 mph in the mountains.

* WHERE...Lolo Pass, Highway 93 Sula to Lost Trail Pass, Dixie, 
  Highway 12 Lowell to Lolo Pass, and Elk City.

* WHEN...Until 8 AM MST /7 AM PST/ Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ007-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Orofino/Grangeville Region-
636 PM PST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 2 inches of snow is 60 
  percent. Ice accumulations up to one tenth of an inch.

* WHERE...Greer Grade, Camas Prairie, and Grangeville and vicinity.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ008-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Lower Hells Canyon/Salmon River Region-
636 PM PST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY 
ABOVE 3000 FEET...

* WHAT...Snow above 3000 feet. Likelihood of minor to moderate 
  impacts from around 1 to 2 inches of snow is 60 percent.

* WHERE...White Bird Grade.

* WHEN...Until 7 AM PST Sunday.

* IMPACTS...For MODERATE impacts from snow, expect disruptions to 
  normal activities. Hazardous traveling conditions. Use extra 
  caution while driving. Closures and disruptions to infrastructure 
  may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ002-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
West Glacier Region-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent, and 3 to 6 inches of snow is 50 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 45 mph near mountain passes, such as Marias Pass.

* WHERE...Bad Rock Canyon, Highway 83 Bigfork to Swan Lake, Marias 
  Pass, Polebridge, and Essex.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ003-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Flathead/Mission Valleys-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent. Ice accumulations up to one tenth of an inch.

* WHERE...Flathead Lake, Mission Valley, Polson, and Flathead Valley.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ004-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Lower Clark Fork Region-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent, and 3 to 6 inches of snow is 40 percent. Ice 
  accumulations around one tenth of an inch. Winds gusting as high 
  as 45 mph in the mountains.

* WHERE...Highway 200 Trout Creek to Heron, I-90 Lookout Pass to 
  Haugan, Evaro Hill, and Highway 200 Thompson Falls to Plains.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Gusty winds could bring 
  down tree branches.

* ADDITIONAL DETAILS...Little if any snow accumulation is expected 
  in the valleys, with the main snow impacts at higher elevations 
  including Lookout Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ007-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Butte/Blackfoot Region-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 80 
  percent, and 3 to 6 inches of snow is less than 10 percent. Ice 
  accumulations around a light glaze. Winds gusting as high as 45 
  mph.  A period of intense snow showers Saturday evening could lead 
  to rapidly changing visibility.

* WHERE...Homestake Pass, Butte, Highway 12 Garrison to Elliston, 
  Georgetown Lake, and MacDonald Pass.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ043-081500-
/O.CON.KMSO.WW.Y.0055.000000T0000Z-241208T1500Z/
Potomac/Seeley Lake Region-
736 PM MST Sat Dec 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Mixed precipitation. Likelihood of minor to moderate 
  impacts from ice accumulations and 1 to 3 inches of snow is 90 
  percent, and 3 to 6 inches of snow is 10 percent. Ice 
  accumulations around one tenth of an inch.

* WHERE...I-90 East Missoula to Bearmouth, Highway 200 Bonner to 
  Greenough, and Highway 83 Seeley Lake to Condon.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Strong winds could cause 
  damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 7:17 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 6, 7:17 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
717 AM MST Fri Dec 6 2024

.UPDATE...Issued a freezing fog advisory for the Camas Prairie in
Idaho due to low visibility and ice formation possible on
roadways. Fog will likely continue into this afternoon.

&&

.DISCUSSION...

KEY MESSAGES:

-  Wintry mix late tonight through Saturday, then a Pacific cold
   front will bring breezy and moderate snow showers Saturday
   evening through Monday.

Fog and stratus will once again impact area valleys across the
Northern Rockies today. Freezing fog has become quite dense in the
Missoula and Bitterroot valleys overnight, which has prompted an
advisory. Expect low visibility and scattered slick spots on your
morning commute. Very light snowfall is possible today as well in
areas that have experienced stratus the past couple days.

The ridge of high pressure will begin to flatten this evening, as
moisture from the Pacific begins to stream overhead. This
moisture will introduce above freezing temperatures in the mid-
levels, that will allow for a wintry mix to fall through the
stratus layer across north-central Idaho and northwest Montana
through Saturday morning. There is a 40-50 percent probability for
this to occur in north-central Idaho and up to a 65 percent
probability in northwest Montana, north of I-90. While the
probabilities are low, at 10 percent, there is a chance that the
precipitation will be in the form of freezing rain, leading to a
higher impact across the area.

A Pacific cold front is still expected to arrive late Saturday,
bringing moderate snow and gusty winds to the mountains and
mountain passes through Sunday evening. Snow levels will
initially rise to around 6000 feet ahead of the front, then
crash to most valley floors by Sunday morning. Convective showers
behind the front could bring snow showers to area valleys, though
only a trace to one half inch of snow is expected. The mountains
and mountain passes in western Montana and north-central Idaho can
expect as much as 4 inches, and 9 inches on the high end to fall
from Saturday evening through the day Sunday. Expect wintry
conditions if you plan to travel in the higher elevations this
weekend.

A secondary system is on track to bring snow showers across the
region Monday. This pattern is good for snow in the mountains,
but also across north-central Idaho. The probability for
Grangeville receiving around 2 inches of snow is 20 percent, but
closer to 100 percent in the Clearwater, Bitterroot, Mission, and
Swan Range.

Ensemble models depict an upper ridge developing thereafter, but
it may only last a couple of days before another system could
bring wintry precipitation to the region. The latest Climate
Prediction Center forecast has a 40 to 50 percent chance leaning
above average precipitation for December 11 through 15.

&&

.AVIATION...Dense freezing fog and low stratus is expected to
remain in place across many valley locations across the Northern
Rockies throughout the day today. KMSO in particular could see the
dense fog lowering visibility between 1/4SM-1/2SM through
06/1600Z this morning. Ceilings across the region will hover
between 200-400ft for KGPI, KMSO and KHRF into the afternoon hours.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Freezing Fog Advisory until 2 PM MST this afternoon for
     Missoula/Bitterroot Valleys.

ID...Freezing Fog Advisory until 1 PM PST this afternoon for
     Orofino/Grangeville Region.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:03 PM MSTFreezing Fog AdvisoryMSOMissoula, Ravalli21 hr
Dec 6, 11:09 AM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more45 hr

Nearby

Winter Storm Warnings in Montana, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.